Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 166, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2016, 4:48 PM CDT for Butler County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 8, 2016, 5:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Butler County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:25 PM CDT | TSTM WND DMG | Poplar Bluff, MO | LARGE TREE DOWN. WIND GUST ASSOCIATED WITH THIS STORM WAS MEASURED AT 47 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WUUS53 KPAH 082148
SVRPAH
MOC023-082230-
/O.NEW.KPAH.SV.W.0166.160708T2148Z-160708T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
448 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 530 PM CDT
* AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
FAIRDEALING... OR 10 MILES SOUTHWEST OF POPLAR BLUFF...MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
POPLAR BLUFF...NEELYVILLE...QULIN...FISK...HARVIELL AND MILLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3650 9058 3659 9058 3659 9059 3668 9059
3668 9063 3681 9062 3683 9022 3681 9020
3677 9020 3677 9019 3671 9015 3659 9019
3655 9019 3654 9021 3650 9022
TIME...MOT...LOC 2148Z 269DEG 42KT 3668 9057
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:13 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 8, 3:13 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
313 PM CDT FRI JUL 8 2016
.SHORT TERM...(Tonight through Sunday night)
Issued at 313 PM CDT Fri Jul 8 2016
MCV moving across southern MO driving next batch of convection
slated to affect the area this afternoon and evening, mainly the
southern 1/3 to southern 1/2. Airmass very unstable over SEMO, and
destabilizing elsewhere with modest recovery behind this morning's
MCV. Will continue with higher PoPs south, lower north for
convection through the evening, with SVR possible SEMO into far
west KY (see latest SVR watch). Will lower PoPs from north to
south overnight. Will also allow the Flash Flood Watch to continue
with the chance of convection increasing through the evening.
For Saturday through Sunday...Best PoPs will be over the SSW 1/3
to 1/2 of the area. Generally followed a blend of the NAM and
ECMWF for best chance PoPs. Will use persistence for temps as
latest MOS and raw model output line up with existing numbers.
.LONG TERM...(Monday through Friday)
Issued at 313 PM CDT Fri Jul 8 2016
The frontal boundary that will linger to our south through the
weekend will lift northeast across the region Monday into Tuesday.
This will give us some diurnally driven convection Monday and
Tuesday, with a lull Monday night with the loss of heating. By
Tuesday night, the front will be to our northeast, so just a few
showers and thunderstorms may linger in southwest Indiana.
Temperatures will rebound back to seasonal readings behind the
front, and dew points will creep back upward through mid week. This
will lead to heat indices climbing back to around 100 degrees by
Tuesday and especially Wednesday.
Models differ quite a bit on timing of an approaching cold front mid
week. GFS has an upper level trof moving across the region Tuesday
into Wednesday, and then has the cold front moving toward the region
faster than the ECMWF and Canadian. In any case, with a hot and
muggy air mass in place across the region, shower and thunderstorm
chances will gradually increase for mid to late week. Kept
possibilities in the chance category through the end of the extended
due to timing uncertainties.
&&
.AVIATION...
Issued at 313 PM CDT Fri Jul 8 2016
Scattered shra/tstms are possible late this afternoon into this
evening, with brief MVFR conditions possible with tstm activity.
After mid evening, VFR conditions are expected. Winds will be west
to northwest at 7 to 12 kts with a few higher gusts through 02z,
then become light.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 11 PM CDT this evening for ILZ089-090-
094.
MO...None.
IN...None.
KY...Flash Flood Watch until 11 PM CDT this evening for KYZ005>013-
016-017-021-022.
&&Hazardous weather outlook, Jul 8, 4:16 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 416 PM CDT FRI JUL 8 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 416 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON...MAINLY ACROSS SOUTHEAST MISSOURI AND THE FAR WESTERN TIP OF KENTUCKY. DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH ANY STORMS TODAY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUING DAILY STORM CHANCES EXIST. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THIS ACROSS SOUTHEAST MISSOURI THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Special weather statement, Jul 8, 4:07 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 407 PM CDT FRI JUL 8 2016 MOZ086-100-109-110-082215- BOLLINGER-WAYNE MO-BUTLER-STODDARD- INCLUDING THE CITIES OF...MARBLE HILL...PIEDMONT...POPLAR BLUFF... BLOOMFIELD 407 PM CDT FRI JUL 8 2016 ...LINE OF THUNDERSTORMS WITH DAMAGING WINDS JUST WEST OF THE AREA... AT 405 PM...A LINE OF THUNDERSTORMS WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH WAS MOVING EAST THROUGH EXTREME SOUTHERN MISSOURI...NEAR THE WEST PLAINS AREA. IF THIS LINE OF STORMS MAINTAINS ITS STRENGTH DURING THE NEXT HOUR OR SO...DAMAGING WIND GUSTS COULD BE A CONCERN IN PORTIONS OF SOUTHEAST MISSOURI...ESPECIALLY FROM POPLAR BLUFF AND PIEDMONT OVER TO DEXTER AND MARBLE HILL. BE PREPARED FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS IN THE NEAR FUTURE. MEFFERT
Local storm report, Jul 8, 4:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST VAN BUREN 37.01N 91.01W
07/08/2016 E50 MPH CARTER MO TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:47 AM CDT | Special Weather Statement | PAH | Scott | 58 min |
| Jul 8, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 31 min |
| Jul 8, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 55 min |
| Jul 8, 4:14 PM CDT | Areal Flood Advisory | PAH | Butler, Carter, Ripley | 3 hr |
| Jul 8, 4:55 PM CDT | Flash Flood Warning | PAH | Butler | 2 hr |
| Jul 8, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 20 min |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 48 min |
| Jul 8, 5:19 PM CDT | Flash Flood Warning | PAH | Carter, Wayne | 3 hr |
| Jul 8, 5:24 PM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Jul 8, 5:49 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 26 min |
| Jul 8, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.